# SDR HYIA6879RDEICE

- Difficulty date: December 13, 2010
- Submitted: December 16, 2010
- Operation: Air carrier
- Aircraft: N6879R
- Make and model: Cessna 402C
- Aircraft serial: 402C0611
- Aircraft time: 26,773 hours
- Engine: Cont TSIO520*
- System (JASC): 3010 · Airfoil Anti/De-ice System
- Part: Deice System
- Condition: Malfunctioned
- Location: Stab Boots
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

CREW REPORTED, AT CRUISE ALTITUDE,  ACFT BEGAN ENCOUNTERING ICING CONDITIONS. WING AND STABILIZER DEICE BOOTS FAILED TO REMOVE ICE. CREW REPORTED SURFACE DEICE SYS AS INOPERATIVE ALTHOUGH SYS HAD CHECKED NORMAL EARLIER IN THE DAY. SEVERAL ATTEMPTS AT CHANGING ALTITUDE TO GET CLEAR OF ICING CONDITIONS FAILED. CREW REQUESTED DIVERSION, WHERE CONDITIONS WERE REPORTED TO BE BETTER. ON DESCENT, SURFACE DEICE SYS BEGAN WORKING AND ICE WAS SHED FROM WINGS AND STABILIZERS. CONTINUED APPROACH AND LANDED WITHOUT INCIDENT.  MX INSPECTED SURFACE DEICE SYS, AND PERFORMED SEVERAL SYS CHECKS, BUT COULD NOT DUPLICATE FAILURE.  AS A PRECAUTIONARY MEASURE, MX R & R RT STUB WING BOOT (SEVERAL PATCHES), VERTICAL STABILIZER BOOT (SEVERAL PATCHES), SURFACE DEICE SWITCH AND DEICE TIMER.
